Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jan 12, 2018, 2:26 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2018, 2:26 PM EST (19:26 UTC)
- Expired
- Jan 13, 2018, 12:27 PM EST
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
695 WHUS71 KBUF 121926 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 226 PM EST Fri Jan 12 2018 LEZ040-041-130330- /O.NEW.KBUF.SC.Y.0006.180112T1926Z-180113T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 226 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 1 PM EST Saturday. * WINDS...North 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-130330- /O.EXT.KBUF.SC.Y.0004.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 226 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...North 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-130330- /O.EXT.KBUF.SC.Y.0005.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 226 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...North to 30 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
5 follow-up statements
630 WHUS71 KBUF 122119 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 419 PM EST Fri Jan 12 2018 LEZ040-041-130530- /O.CON.KBUF.SC.Y.0006.000000T0000Z-180113T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 419 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...North 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-130530- /O.CON.KBUF.SC.Y.0004.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 419 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...North 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-130530- /O.CON.KBUF.SC.Y.0005.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 419 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...North to 30 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
645 WHUS71 KBUF 130002 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 702 PM EST Fri Jan 12 2018 LEZ040-041-130815- /O.CON.KBUF.SC.Y.0006.000000T0000Z-180113T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 702 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS...North 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-130815- /O.CON.KBUF.SC.Y.0004.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 702 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...North 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-130815- /O.CON.KBUF.SC.Y.0005.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 702 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...North to 30 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
687 WHUS71 KBUF 130539 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1239 AM EST Sat Jan 13 2018 LEZ040-041-131345- /O.CON.KBUF.SC.Y.0006.000000T0000Z-180113T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1239 AM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...North 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-131345- /O.CON.KBUF.SC.Y.0004.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1239 AM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...North 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-131345- /O.CON.KBUF.SC.Y.0005.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1239 AM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...North 20 to 25 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
122 WHUS71 KBUF 130839 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 339 AM EST Sat Jan 13 2018 LEZ040-041-131645- /O.CON.KBUF.SC.Y.0006.000000T0000Z-180113T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 339 AM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...North 20 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ043>045-131645- /O.CON.KBUF.SC.Y.0004.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 339 AM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...North 20 to 25 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-131645- /O.CON.KBUF.SC.Y.0005.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 339 AM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Northwest 20 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
064 WHUS71 KBUF 131727 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1227 PM EST Sat Jan 13 2018 LEZ040-041-131830- /O.CAN.KBUF.SC.Y.0006.000000T0000Z-180113T1800Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1227 PM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Winds and waves will continue to subside this afternoon. $$ LOZ043>045-140000- /O.CON.KBUF.SC.Y.0004.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1227 PM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-140000- /O.CON.KBUF.SC.Y.0005.000000T0000Z-180114T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1227 PM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Northwest 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 2:21 PM EST, 5 minutes earlier.
Area forecast discussion, Jan 12, 2:21 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
221 PM EST Fri Jan 12 2018
.SYNOPSIS...
Ongoing flooding and ice jams continue to be a problem in the wake
of moderate to heavy rainfall overnight through this morning.
Otherwise, our attention turns to the flash freeze this afternoon
and evening as temperatures plummet below freezing, and the
developing winter storm that will bring a wintry mix this evening
then heavy snow overnight tonight into Saturday morning. Snow will
taper off from west to east Saturday with some limited lake effect
snow lingering south of Lake Ontario, and high temperatures only in
the teens.
&&
.NEAR TERM /THROUGH SATURDAY/...
An impressively strong cold front is trekking across western NY
early this afternoon, with temperatures already into the mid 30s in
far western Ny and still near 60 in the northern Finger Lakes ahead
of the front. The last round of heavier rain ahead of the front is
working its ways through the northern Finger Lakes to the North
Country early this afternoon, and may continue to exacerbate the
flooding and ice jams that develop from the heavy rainfall overnight
into this morning.
Temperatures will quickly fall below the freezing mark between 1-3pm
for far western NY, and between 3-6pm for the Genesee Valley,
Northern Finger Lakes and north central NY. With continued rain
along the front, this will transition to freezing rain and sleet. A
flash freeze is expected as temperatures continue to plummet this
evening, and with most salt likely washed from area roadways will
result in very slick travel conditions for the evening commute. A
Winter Storm Warning begins this afternoon.
The upper level trough driving this system will become negatively
tilted this evening when all precipitation will be snow across the
forecast area. Vertical motion will be enhanced as the entrance
region of a upper level jet moves overhead. Widespread snow is
expected across the forecast area tonight into Saturday morning. A
elongated surface low will continue to deepen along the cold front
from DC to NYC by midnight tonight. Models are depicting a
deformation zone forming across western/central NY resulting in a
period of heavy accumulating snow. Dry northwest flow will cause a
sharp cut-off on the northwest side of this system. This will result
in a sharp cut-off for snow totals in the vicinity of far western NY
including the City of Buffalo and Niagara Falls. Storm total
snowfall amounts will range from 6-12 inches across far Western NY
to 8-16 inches across Rochester metro and western Finger Lakes to
the North Country.
After a very mild period, temperatures will be back in the teens
by Saturday morning.
The synoptic snows will be winding down Saturday as the surface low
shifts father off the New England seaboard and the synoptic moisture
diminishes. However, by this time temperatures will have cooled
considerably, enough for some lake enhancement south of Lake
Ontario. Snow ratios or fluff factor will improve, and an additional
few inches of snow will be possible along the south shore of Lake
Ontario. Highs on Saturday will only be in the teens.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY NIGHT/...
Expansive Canadian-sourced high pressure will be centered over the
Mid-west states beneath a broad mid-level trough Saturday night.
Sunday into Monday the high will build across New York before
centering over central Quebec while a reinforcing shortwave digs
over the western Great Lakes. The airmass associated with the
Canadian high will be very dry so we are only expecting a chance of
some low-capped multi-band lake effect snows extending south of the
lakes Saturday night into Sunday. BUFKIT profiles indicate the
subsidence cap will become too strong later Sunday cutting off the
lake snows. Accumulations from the lake snows should be light owing
to the very dry airmass. Temperatures will continue to run below
normal with highs only reaching into the teens to single digits
again Sunday under north flow with teens and 20s Monday as winds
become southerly ahead of an approaching clipper. Overnight lows
will dip down to between the low single digits above zero to
negative teens. Winds will be fairly light but could be just high
enough for some advisory level wind chills each night.
The mid-level shortwave digging into the upper Midwest will amplify
the longwave trough over the eastern states early next week while
forcing a clipper-type low to form. Medium range guidance is in
decent agreement showing the clipper low beginning to push some
light snow into western NY later Monday. The weak low will likely
cross western and central NY Monday night then push east into New
England Tuesday. Looks like a transition to a chance of some lake
snows with cooling 850mb temps and northwest flow behind the clipper
Tuesday night. Not expecting a significant snowfall from the clipper
but could be enough to make a tricky Tuesday morning commute. Temps
on Tuesday should be able to reach into the 20s again then fall into
the teens and single digits Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Another Canadian-sourced surface high will build south across the
central states into the eastern states mid to late next week.
This will again be a dry airmass but northwest winds will allow for
some additional limited lake effect snow potential Wednesday and
Thursday. Temperatures will remain below normal.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A sharp cold front crossing the region will drop conditions to IFR
with winds shifting to the northwest/north. LLWS threat will
diminish behind this frontal passage, and has thus been removed from
the 18Z TAFS.
Rain along the front will transition to freezing rain and sleet this
afternoon and evening as surface temperatures fall quickly below
freezing. This mixed precipitation will last for 3 to 6 hours before
colder air moves in aloft, and precipitation transitions to moderate
to heavy snow overnight tonight. IFR visibilities will prevail in
the snow overnight, while CIGS will slowly improve to MVFR by
Saturday morning. Snow will taper off from west to east Saturday
morning with improvement to MVFR/VFR, with some lingering lake effect
(and localized IFR) snow south of Lake Ontario near KROC on Saturday.
Outlook...
Saturday night and Sunday...MVFR with possible IFR in a chance of
snow showers.
Monday thru Wednesday...Mainly VFR with a chance of snow showers.
&&
.MARINE...
NW winds increase behind a cold front today. SCA conditions will
continue on the southern and eastern shore of Lake Ontario through
tonight. Additional small crafts may be need on Lake Erie
tonight.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through late tonight for NYZ001>008-010>014-
019>021-085.
Winter Storm Warning until 4 PM EST Saturday for NYZ002>008-
011>014.
Winter Storm Warning until 1 PM EST Saturday for NYZ001-010-
019>021-085.
MARINE...Small Craft Advisory until 1 PM EST Saturday for LEZ040-041.
Small Craft Advisory until 7 PM EST Saturday for
LOZ042>045.
&&
SYNOPSIS...CHURCH/HSK
NEAR TERM...CHURCH/HSK/TMA
SHORT TERM...SMITH
LONG TERM...TMA
AVIATION...CHURCH/HSK
MARINE...CHURCH/HSKHazardous weather outlook, Jan 12, 5:31 AM EST, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 531 AM EST Fri Jan 12 2018 NYZ002>008-011>014-131045- Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Genesee- Wyoming-Livingston-Ontario- 531 AM EST Fri Jan 12 2018 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-010-019>021-085-131045- Niagara-Northern Erie-Chautauqua-Cattaraugus-Allegany-Southern Erie- 531 AM EST Fri Jan 12 2018 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-131045- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 531 AM EST Fri Jan 12 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jan 12, 8:27 AM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
827 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM FLOOD 1 W FREWSBURG 42.06N 79.18W
01/12/2018 CHAUTAUQUA NY DEPT OF HIGHWAYS
RT 62 CLOSED NORTH AND SOUTH DUE TO FLOODING.
0745 AM FLOOD 4 SE HINSDALE 42.11N 78.34W
01/12/2018 CATTARAUGUS NY LAW ENFORCEMENT
CREEK ROAD CLOSED DUE TO WATER OVER ROAD.
0745 AM FLOOD 1 SW FRANKLINVILLE 42.33N 78.47W
01/12/2018 CATTARAUGUS NY LAW ENFORCEMENT
RT 98 CLOSED DUE TO WATER OVER ROAD.
0745 AM FLOOD CUBA 42.22N 78.28W
01/12/2018 ALLEGANY NY LAW ENFORCEMENT
RT 446 CLOSED IN CUBA DUE TO WATER OVER ROAD.
0800 AM FLOOD LOWVILLE 43.79N 75.49W
01/12/2018 LEWIS NY LAW ENFORCEMENT
RT 12 CLOSED IN LOWVILLE DUE TO WATER AND MUD FLOWING
OVER ROAD.
&&
EVENT NUMBER BUF1800065
EVENT NUMBER BUF1800066
EVENT NUMBER BUF1800067
EVENT NUMBER BUF1800068
EVENT NUMBER BUF1800069
DPKLocal storm report, Jan 12, 10:22 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1022 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLOOD BUFFALO 42.89N 78.86W
01/12/2018 ERIE NY SOCIAL MEDIA
BUFFALO MAYOR BROWN REPORTS ABOUT 100 HOMES IN SOUTH
BUFFALO ARE EXPERIENCING FLOODING.
&&
EVENT NUMBER BUF1800070
DPKLocal storm report, Jan 12, 10:31 AM EST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1031 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM FLOOD 1 SSW CHAFFEE 42.55N 78.47W
01/12/2018 ERIE NY DEPT OF HIGHWAYS
GENESEE RD EAST OF ROUTE 16 FLOODED NEAR COUNTY LINE.
&&
EVENT NUMBER BUF1800071
SMITHLocal storm report, Jan 12, 11:04 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1104 AM EST FRI JAN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 2 NW ELLISBURG 43.76N 76.16W
01/12/2018 JEFFERSON NY BROADCAST MEDIA
ICE JAM CAUSING FLOODING OF ROUTES 3 AND 193 OVER SANDY
CREEK. ICE CHUNKS ON ROAD.
&&
EVENT NUMBER BUF1800072
DPKSpecial weather statement, Jan 12, 11:40 AM EST, 2 hours 46 minutes before
Special Weather Statement National Weather Service Buffalo NY 1140 AM EST Fri Jan 12 2018 NYZ001>008-010>014-019>021-085-122300- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 1140 AM EST Fri Jan 12 2018 ...Flash Freeze expected this afternoon and evening... Temperatures will rapidly fall below freezing across the region this afternoon and evening. Widespread rain across the region will transition to freezing rain and sleet this afternoon as temperatures plummet. Much of the salt on area roadways has likely been washed off given the amount of rain over the last 24 hours. Therefore, as temperatures dive below freezing, bridges and overpasses will likely ice up first, followed by main roadways, sidewalks and parking lots. Water will also begin to freeze up in areas that have experienced flooding from the rainfall and snowmelt today. Please use extra caution for the evening commute as roadways will become very slick, and adjust travel plans accordingly. Temperatures are expected to fall below freezing by: 1 to 3 pm for Western NY including Buffalo, Niagara Falls, Jamestown. 3 to 6 pm for the Genesee Valley, Northern Finger Lakes, and North Country, including Rochester, Dansville, Watertown, Oswego, Lowville. Church
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 1:14 AM EST | Areal Flood Warning | BUF | Monroe | 44 hr |
| Jan 12, 2:34 AM EST | Areal Flood Warning | BUF | Wyoming | 12 hr |
| Jan 12, 3:41 AM EST | Small Craft Advisory | BUF | 48 hr | |
| Jan 12, 4:05 AM EST | River Flood Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 21 hr |
| Jan 12, 4:05 AM EST | River Flood Warning | BUF | Genesee, Wyoming | 11 hr |
| Jan 12, 7:49 AM EST | Areal Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua | 12 hr |
| Jan 12, 7:57 AM EST | River Flood Warning | BUF | Erie | 13 hr |
| Jan 12, 7:57 AM EST | River Flood Warning | BUF | Erie, Wyoming | 14 hr |
| Jan 12, 8:11 AM EST | Areal Flood Warning | BUF | Jefferson, Lewis, Oswego | 12 hr |
| Jan 12, 8:34 AM EST | Areal Flood Warning | BUF | Cayuga, Erie, Genesee, Livingston, Monroe, Ontario and 2 more | 12 hr |
| Jan 12, 10:43 AM EST | River Flood Warning | BUF | Allegany, Livingston, Wyoming | 21 hr |
| Jan 12, 10:43 AM EST | River Flood Warning | BUF | Cattaraugus | 3 days |
| Jan 12, 3:07 PM EST | River Flood Warning | BUF | Cattaraugus | 30 hr |
| Jan 12, 6:32 PM EST | River Flood Warning | BUF | Erie, Genesee, Niagara, Wyoming | 18 hr |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.